Alert archive / Arizona / Flash Flood Warnings in 2010
Flash Flood Warning 65, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Sep 22, 2010, 12:16 PM MST for Pima County, Arizona. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2010, 12:16 PM MST (19:16 UTC)
- Expired
- Sep 22, 2010, 1:51 PM MST
- In force
- 95 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 58 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 7.3 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1152 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
263 WGUS55 KTWC 221916 FFWTWC AZC019-222115- /O.NEW.KTWC.FF.W.0065.100922T1916Z-100922T2115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 1216 PM MST WED SEP 22 2010 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES THE CITIES OF...TUCSON...ORO VALLEY... * UNTIL 215 PM MST * AT 1210 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL FROM THUNDERSTORMS NEAR CENTRAL AND NORTHERN TUCSON. MOVEMENT WAS TO THE NORTHEAST AT ABOUT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CATALINA FOOTHILLS...SABINO CANYON...SEVEN FALLS...CATALINA STATE PARK...CATALINA AND MOUNT LEMMON/SUMMERHAVEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3252 11102 3252 11050 3215 11083 3215 11107 $$ MEYER
4 follow-up statements
585 WGUS75 KTWC 221929 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1229 PM MST WED SEP 22 2010 AZC019-222115- /O.CON.KTWC.FF.W.0065.000000T0000Z-100922T2115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 1229 PM MST WED SEP 22 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM MST FOR NORTHEASTERN PIMA COUNTY... AT 1225 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE AN AREA OF STRONG SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER NORTHERN TUCSON INTO THE CATALINA MOUNTAINS. RAINFALL AMOUNTS NEAR 3/4 OF AN INCH IN 20 TO 30 MINUTES HAVE BEEN NOTED WITH AMOUNTS IN EXCESS OF 1 INCH EXPECTED NEAR THE FOOTHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3252 11102 3252 11050 3215 11083 3215 11107 $$ MEYER
582 WGUS75 KTWC 221952 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1252 PM MST WED SEP 22 2010 AZC019-222115- /O.CON.KTWC.FF.W.0065.000000T0000Z-100922T2115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 1252 PM MST WED SEP 22 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM MST FOR NORTHEASTERN PIMA COUNTY... AT 1248 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE AN AREA OF STRONG SHOWERS PRODUCING HEAVY RAIN OVER FAR NORTHERN TUCSON AND IN THE FOOTHILLS AND CATALINA MOUNTAIN AREAS. A GAGE NEAR SUMMERHAVEN REPORTED 1 INCH OF RAINFALL IN 30 MINUTES...WITH 3/4 OF AN INCH TO AN INCH AROUND THE FOOTHILLS. MOVEMENT IS TO THE NORTHEAST AT 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3252 11102 3252 11050 3215 11083 3215 11107 $$ MEYER
987 WGUS75 KTWC 222020 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 120 PM MST WED SEP 22 2010 AZC019-222115- /O.CON.KTWC.FF.W.0065.000000T0000Z-100922T2115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 120 PM MST WED SEP 22 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM MST FOR NORTHEASTERN PIMA COUNTY... AT 115 PM MST...SHOWERS AND THUNDERSTORMS WERE DIMINISHING ACROSS THE CATALINA MOUNTAINS. SIGNIFICANT RUNOFF WILL CONTINUE FROM EARLIER HEAVY RAINFALL AMOUNTS BETWEEN 3/4 OF AN INCH AND 1.25 INCHES FROM NORTH CENTRAL TUCSON THROUGH THE FOOTHILLS AND INTO THE CATALINA MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3252 11102 3252 11050 3215 11083 3215 11107 $$ MEYER
144 WGUS75 KTWC 222051 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 151 PM MST WED SEP 22 2010 AZC019-222100- /O.CAN.KTWC.FF.W.0065.000000T0000Z-100922T2115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 151 PM MST WED SEP 22 2010 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN PIMA COUNTY... AT 150 PM MST SHOWERS AND THUNDERSTORMS HAD GREATLY DIMINISHED NEAR THE CATALINA MOUNTAINS. ADDITIONAL SHOWER ACTIVITY MAY SPREAD BACK IN FROM THE SOUTH LATER IN THE AFTERNOON AND EVENING HOURS. LAT...LON 3252 11102 3252 11050 3215 11083 3215 11107 $$ MEYER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 8:50 AM MST, 3 hours 26 minutes earlier.
Area forecast discussion, Sep 22, 8:50 AM MST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
850 AM MST WED SEP 22 2010
.SYNOPSIS...TROPICAL MOISTURE IN PLACE WILL BRING WIDESPREAD RAIN TO
THE AREA TODAY. ISOLATED TO SCATTERED THUNDERSTORMS MAY PRODUCE
LOCALLY HEAVY RAINFALL THROUGH THIS AFTERNOON. THEREAFTER...A LOW
PRESSURE TROUGH APPROACHING THE STATE FROM THE WEST WILL SPREAD
DRIER AIR INTO THE AREA. DRIER AND WARMER CONDITIONS CAN BE EXPECTED
THE SECOND HALF OF THE WEEK.
&&
.DISCUSSION...SOMETIMES WHEN YOU GET A BUNCH OF TROPICAL MOISTURE
PUSH UP FROM THE SOUTH INTO A FAVORABLE AREA JUST AHEAD OF A TROUGH
YOU GET A DECENT SOCK OF RAINFALL (LIKE PHX AREA OVERNIGHT).
SOMETIMES A LITTLE FURTHER EAST YOU GET LAYERS OF CLOUDS AND
SCATTERED MODERATE SHOWERS (LIKE OUR AREA OVERNIGHT). PLENTY OF
MOISTURE BUT MID LEVELS HAVE SHOWN A LITTLE WARMING AS ONE MIGHT
EXPECT CONSIDERING THE SOURCE. OUR ONLY REPORTS OF SIGNIFICANT
RAINFALL IS KLONDYKE IN WESTERN GRAHAM COUNTY WITH 1.73 INCHES AND
KITT PEAK WITH 1.35 INCHES OVERNIGHT. NOT AS WIDESPREAD AS WE HAD
EXPECTED WITH MANY OTHER LOCATIONS REPORTING A FEW HUNDREDTHS.
WEAKENING DEPRESSION GEORGETTE PUSHING INTO THE CENTRAL GULF OF
CALIFORNIA WITH PLENTY OF DEEP MOISTURE PUSHING UP AHEAD OF IT INTO
ARIZONA. JUST UPSTREAM THE TROUGH IS DIGGING THROUGH SOUTHERN
CALIFORNIA AND WILL LIFT THROUGH ARIZONA OVER THE NEXT 24
HOURS...PROBABLY GUIDING THE SHEARED LAST GASP OF MID LEVEL
CIRCULATION FROM GEORGETTE TOWARD SOUTHERN COCHISE COUNTY OR
SOUTHWEST NEW MEXICO.
WITH THE TROUGH AND CONTINUED TROPICAL MOISTURE INFLUENCE WE WILL
CONTINUE WITH THE FLASH FLOOD WATCH THROUGH LATE AFTERNOON HOURS.
DRYING WESTERLY FLOW KICKING IN BY TOMORROW. RAIN COOLED BOUNDARY
LAYER WILL MEAN ANOTHER SET OF DAYTIME HIGHS WELL BELOW CLIMO
THURSDAY...BEFORE TEMPERATURES REBOUND STRONGLY FRIDAY THROUGH THE
WEEKEND.
&&
.AVIATION....SCATTERED TO NUMEROUS -SHRA/TSRA TODAY AND THIS
EVENING THROUGH 06Z BEFORE TAPERING OFF. CLOUD BASES WILL BE DOWN TO
3-5K FT AGL WITH REDUCED VISIBILITIES AND LOWER CIGS POSSIBLE IN
VICINITY OF TSTMS. STRONG GUSTY OUTFLOWS FROM STRONGER
THUNDERSTORMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.
&&
.FIRE WEATHER...NO FIRE WEATHER CONCERNS AT THIS TIME.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FOR ALL OF
SOUTHEAST ARIZONA AZZ019-029>035 TIL 5 PM MST TODAY.
WEATHER.GOV/TUCSONHazardous weather outlook, Sep 22, 11:31 AM MST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1131 AM MST WED SEP 22 2010 AZZ019-029-030-033>035-231845- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-TUCSON METRO/MARANA/GREEN VALLEY- SANTA CRUZ COUNTY-COCHISE COUNTY- 1131 AM MST WED SEP 22 2010 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO GENERATE AREAS OF LOCALLY HEAVY RAINFALL THROUGH EARLY EVENING HOURS. PLEASE SEE FLASH FLOOD WATCH PRODUCT PHXFFATWC OR WGUS65 FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO WEATHER HAZARDS EXPECTED AT THIS TIME. DRIER AND WARMER CONDITIONS CAN BE EXPECTED THURSDAY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ031-032-231845- WESTERN PIMA COUNTY-TOHONO OODHAM NATION- 1131 AM MST WED SEP 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DIMINISH FROM THE WEST THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO WEATHER HAZARDS EXPECTED AT THIS TIME. DRIER AND WARMER CONDITIONS CAN BE EXPECTED THURSDAY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 12:04 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Sep 22, 3:33 PM MST | Special Weather Statement | TWC | 42 min | |
| Sep 22, 3:46 PM MST | Areal Flood Advisory | TWC | Cochise, Graham, Greenlee | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.